Alert archive / Texas / Areal Flood Warnings in 2021
Areal Flood Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this areal flood warning at Jun 28, 2021, 12:27 PM CDT for Borden County, Dawson County, Scurry County, Texas. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2021, 12:27 PM CDT (17:27 UTC)
- Expired
- Jun 28, 2021, 7:30 PM CDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Borden County, TX, Dawson County, TX, Scurry County, TX
The radar
The Lubbock radar (KLBB), 113 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 12:39 PM CDT | FLASH FLOOD | 16 Sw Snyder, TX | REPORTS OF FLOODING ON FM 1298. MULTIPLE REPORTS OF FLOODING THROUGH OUT SCURRY COUNTY IN LOW LYING AREAS AND ON ROADWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
481
WGUS44 KMAF 281727
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
1227 PM CDT Mon Jun 28 2021
TXC033-115-415-282130-
/O.NEW.KMAF.FA.W.0004.210628T1727Z-210628T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Borden TX-Dawson TX-Scurry TX-
1227 PM CDT Mon Jun 28 2021
The National Weather Service in Midland/Odessa has issued a
* Flood Warning for...
Borden County in western Texas...
Dawson County in western Texas...
Scurry County in western Texas...
* Until 430 PM CDT.
* At 1227 PM CDT, Emergency management reported highway 180 east and
west of Lamesa is closed due to water over the roadway. Heavy rain
has tapered off, but it will take most of the afternoon for water
to recede.
* Some locations that will experience flooding include...
Snyder, Lamesa, Gail, J B Thomas Reservoir, Fluvanna, Lamesa
Municipal Airport, Los Ybanez, Knapp, Randalls Corner, Key,
Sparenberg, Hancock, Ira, Winston Field, Arvana, Tenmile, Dunn,
Klondike, Patricia and Punkin Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3296 10079 3253 10074 3253 10117 3254 10209
3294 10210
$$
Gregory Murdoch1 follow-up statement
824
WGUS44 KMAF 282120
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
420 PM CDT Mon Jun 28 2021
TXC033-115-415-290030-
/O.EXT.KMAF.FA.W.0004.000000T0000Z-210629T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Borden TX-Dawson TX-Scurry TX-
420 PM CDT Mon Jun 28 2021
The National Weather Service in Midland/Odessa has extended the
* Flood Warning for...
Borden County in western Texas...
Dawson County in western Texas...
Scurry County in western Texas...
* Until 730 PM CDT.
* At 420 PM CDT, Emergency management reported highway 180 east and
west of Lamesa is closed due to water over the roadway. Heavy rain
has tapered off, but high water remains across the warned area
with continued runoff resulting in flooding in drainage areas and
area creeks and streams.
* Some locations that will experience flooding include...
Snyder, Lamesa, Gail, J B Thomas Reservoir, Fluvanna, Lamesa
Municipal Airport, Los Ybanez, Knapp, Randalls Corner, Key,
Sparenberg, Hancock, Ira, Winston Field, Arvana, Tenmile, Dunn,
Klondike, Patricia and Punkin Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3296 10079 3253 10074 3253 10117 3254 10209
3294 10210
$$
JPWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this areal flood warning went out at Jun 28, 6:53 AM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jun 28, 6:53 AM CDT, 5 hours 34 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
653 AM CDT Mon Jun 28 2021
...New AVIATION...
.AVIATION...
(12Z TAFS)
Issued at 639 AM CDT Mon Jun 28 2021
An area of heavy rainfall is now departing MAF with radar trends
showing a lull in convective activity expected across the eastern
terminals over the next few hours. However, showers and storms
should increase in coverage by 15Z across the SE NM terminals with
TSRA expected at CNM and HOB. Heavy rainfall will reduce VSBYs to
around 2SM at times. Current area cigs range from VFR to MVFR.
Low ceilings should lift before 18Z at most terminals except for
CNM and HOB where MVFR/IFR ceilings will continue into the
afternoon due to persistent thunderstorms.
&&
.SHORT TERM...
(Today through Tuesday afternoon)
Issued at 308 AM CDT Mon Jun 28 2021
Additional rounds of heavy rainfall will be possible throughout
the day today and into tonight. A Flash Flood Watch is now in
effect thru 12Z Tuesday. An environment that is rich with moisture
remains in place over the forecast area. PWATs are 2-3 sd above
normal, a stationary front is draped across region, and a nearly
stationary ULL is situated over far W TX. All of these factors
will contribute to continued heavy rainfall and potential flash
flooding. Latest CAMs including 3km NAM and HRRR place the highest
QPF totals across Eddy County and the HWY 54 corridor. Storm
totals thru Tuesday morning could reach upwards of 2-3" across SE
NM. An additional 1-2" will be possible along and N of the I-20
corridor where flash flood guidance would easily be overcome due
to recent rainfall and already saturated soils. Temperatures will
remain well below seasonal norms today and Tuesday due to
persistent cloudiness and abundant moisture.
&&
.LONG TERM...
(Tuesday night through Sunday)
Issued at 308 AM CDT Mon Jun 28 2021
Rain chances begin diminishing on Wednesday as an upper level
trough lifts to the north and high pressure over the southeastern
U.S. builds over Texas. The highest PoPs late in the week will be
over the western CWA, in closer vicinity to the trough and
diminish to the east as the influence of high pressure increases.
The high pressure building in will also cause temperatures to
increase with highs approaching normal levels by Friday. It is
then that a low pressure system over the Great Lakes sends another
cold front into the area on Saturday. This front, combined with a
series of upper disturbances associated with the low will increase
instability and once again create a decent chance for rainfall
over the weekend. Week cold air advection and increasing cloud
cover will drop temps a few degrees continuing refreshingly cool
weather. The NBM appears to be handling temps and PoPs pretty well
and the extended forecast remained pretty close to this guidance.
Hennig
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 79 67 81 67 / 70 70 60 60
Carlsbad 75 65 77 65 / 80 80 90 80
Dryden 88 70 87 70 / 40 50 40 50
Fort Stockton 81 67 83 67 / 70 60 60 60
Guadalupe Pass 69 60 71 61 / 80 80 80 70
Hobbs 73 65 75 65 / 80 80 80 80
Marfa 77 60 79 59 / 70 60 70 50
Midland Intl Airport 78 67 80 67 / 70 70 60 60
Odessa 79 67 80 67 / 70 70 70 60
Wink 82 69 84 68 / 80 80 70 70
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Tuesday morning for Andrews-Borden-
Chinati Mountains-Davis Mountains-Davis Mountains Foothills-
Dawson-Eastern Culberson County-Ector-Gaines-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Howard-Loving-Marfa Plateau-Martin-Midland-Mitchell-
Presidio Valley-Reeves County Plains-Scurry-Van Horn and
Highway 54 Corridor-Ward-Winkler.
NM...Flash Flood Watch through late tonight for Central Lea County-
Eddy County Plains-Guadalupe Mountains of Eddy County-
Northern Lea County-Southern Lea County.
&&
SHORT TERM...24
LONG TERM....10
AVIATION...24Hazardous weather outlook, Jun 28, 3:28 AM CDT, 8 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 328 AM CDT Mon Jun 28 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-290830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 328 AM CDT Mon Jun 28 2021 /228 AM MDT Mon Jun 28 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Thunderstorms capable of producing heavy rainfall, gusty winds, frequent lightning, and flash flooding are expected across much of the area today and tonight. A Flash Flood Watch is now in effect through late tonight for the Permian Basin, southeast New Mexico, the upper Trans Pecos, and Davis Mountains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms producing heavy rainfall may result in flash flooding over the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated and any reports of flooding or flash flooding can be relayed to local officials or the NWS. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, Jun 28, 8:42 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
842 AM CDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD MIDLAND 32.00N 102.08W
06/28/2021 MIDLAND TX NWS EMPLOYEE
FLOODED ROADWAY WITH 6 FEET OF WATER ON MIDLAND DRIVE AND
BUSINESS 20
0826 AM FLASH FLOOD 4 N ODESSA 31.91N 102.37W
06/28/2021 Ector TX TRAINED SPOTTER
FLOODED ROADWAY 4.2 MILES NORTH OF ODESSA, MULTIPLE RANCH
ROADS FLOODED
&&
MATTHEW.D.JOHNSONLocal storm report, Jun 28, 9:21 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
921 AM CDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLASH FLOOD FLUVANNA 32.89N 101.15W
06/28/2021 SCURRY TX PUBLIC
NUMEROUS ROADS AND FIELDS FLOODED
0919 AM FLASH FLOOD LAMESA 32.73N 101.96W
06/28/2021 DAWSON TX LAW ENFORCEMENT
MULTIPLE FLOODED ROADWAYS AND FIELDS SINCE 6AM
&&
MATTHEW.D.JOHNSONLocal storm report, Jun 28, 9:37 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
937 AM CDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD 6 ENE ODESSA 31.89N 102.27W
06/28/2021 Midland TX NWS EMPLOYEE
ROADS AND HOUSES FLOODED ON COUNTY ROAD 122 EAST OF
FAUDREE ROAD
&&
MATTHEW.D.JOHNSONLocal storm report, Jun 28, 9:52 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
952 AM CDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 AM FLASH FLOOD ODESSA 31.85N 102.37W
06/28/2021 ECTOR TX PUBLIC
MULTIPLE ROADS AND PARKING LOTS FLOODED ACROSS ODESSA.
&&
MATTHEW.D.JOHNSONLocal storm report, Jun 28, 10:33 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1033 AM CDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM FLASH FLOOD FLUVANNA 32.89N 101.15W
06/28/2021 SCURRY TX TRAINED SPOTTER
RANCH ROAD 1269 AND FM ROAD 612 IS WASHED OUT.
&&
MATTHEW.D.JOHNSONLocal storm report, Jun 28, 11:58 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1158 AM CDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM FLASH FLOOD 9 E LAMESA 32.73N 101.80W
06/28/2021 Dawson TX EMERGENCY MNGR
HWY 180 HAS BEEN SHUT DOWN EAST OF LAMESA AS RESULT OF
FLOODING.
&&
MATTHEW.D.JOHNSONThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:44 AM CDT | Flash Flood Warning | MAF | Dawson | 4 hr |
| Jun 28, 4:52 AM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 3 hr |
| Jun 28, 5:45 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 105 min |
| Jun 28, 6:00 AM CDT | Flash Flood Warning | MAF | Borden, Scurry | 3 hr |
| Jun 28, 7:05 AM CDT | Flash Flood Warning | MAF | Andrews, Ector, Gaines | 4 hr |
| Jun 28, 7:24 AM CDT | Areal Flood Warning | MAF | Reagan | 3 hr |
| Jun 28, 7:34 AM CDT | Areal Flood Warning | MAF | Ector, Midland | 3 hr |
| Jun 28, 7:43 AM CDT | Areal Flood Advisory | MAF | Dawson, Martin | 3 hr |
| Jun 28, 9:13 AM CDT | Areal Flood Warning | MAF | Borden, Dawson, Howard, Mitchell, Scurry | 3 hr |
| Jun 28, 10:32 AM CDT | Areal Flood Advisory | MAF | Ector, Midland | 4 hr |
| Jun 28, 10:50 AM CDT | Areal Flood Advisory | MAF | Dawson, Martin | 4 hr |
| Jun 28, 12:53 PM CDT | Areal Flood Advisory | MAF | Culberson, Loving, Reeves, Winkler | 4 hr |
| Jun 28, 2:45 PM CDT | Flash Flood Warning | MAF | Culberson, Loving, Reeves, Winkler | 3 hr |
| Jun 28, 3:03 PM CDT | Areal Flood Warning | MAF | Ector, Midland | 3 hr |
| Jun 28, 3:36 PM CDT | Areal Flood Advisory | MAF | Culberson, Jeff Davis, Reeves | 3 hr |
| Jun 28, 4:52 PM CDT | Areal Flood Advisory | MAF | Glasscock, Howard, Martin, Midland | 3 hr |
| Jun 28, 5:03 PM CDT | Flash Flood Warning | MAF | Midland | 98 min |
| Jun 28, 5:45 PM CDT | Flash Flood Warning | MAF | Loving, Reeves, Ward, Winkler | 3 hr |
| Jun 28, 6:01 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
| Jun 28, 6:12 PM CDT | Areal Flood Advisory | MAF | Crane, Upton | 3 hr |
| Jun 28, 6:25 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
Nearby
Areal Flood Warnings in Texas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.